MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA GLIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GS3509
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/12/2025
Type of Reportable Event Serious Injury
Event or Problem Description
The user facility reported that the glidewire was being used to go subintimal in an attempt to cross a calcified chronic total occlusion (cto) lesion.The tip got stuck and broke off in the lesion when pulled out.The procedure performed was a peripheral angioplasty.There was no blood loss and no patient injury.Additional information was received on 03jul2025: they left the piece in the patient, it was a calcified chronic total occlusion (cto) lesion so there was no harm to the patient, as there was already no flow in the vessel where the wire tip broke off.The wire fragment was approximately 1-2cm.

Brand Name
GLIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya, shizuok 418-0 015
JA  418-0015
MDR Report Key22465613
Report Number2243441-2025-00037
Device Sequence Number4234877
Product Code DQX
UDI-Device Identifier04987350773654
UDI-Public(01)04987350773654(17)260531(10)240603
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/09/2025
Report Date (Section F) 07/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberGS3509
Device Catalogue NumberRF*PA35263A
Device Lot Number240603
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date05/22/2025
Device Age12 MO
Event Location Hospital
Date Report to Manufacturer06/30/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/09/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 QUICKCROSS; 4FR ANGLED GLIDECATHETER
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown
Date Report Sent to FDA07/09/2025